Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 2, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Sep 8, 2008, 2:59 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 2:59 PM EDT (18:59 UTC)
- Expired
- Sep 8, 2008, 11:42 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 081859 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT MON SEP 8 2008 ...RIP CURRENTS AND MINOR COASTAL EROSION EXPECTED THROUGH TUESDAY NIGHT... FLZ168-172-173-090900- /O.NEW.KMFL.CF.S.0002.080908T1859Z-080910T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 259 PM EDT MON SEP 8 2008 WINDS ARE EXPECTED TO INCREASE 25 TO 30 KNOTS ACROSS THE SOUTHERN ATLANTIC WATERS AND 20 TO 25 KNOTS OVER THE ATLANTIC WATERS OF PALM BEACH COUNTY TONIGHT...AS TROPICAL CYCLONE IKE PASSES SOUTH OF CUBA TONIGHT AND ACROSS WESTERN CUBA TUESDAY. THE RESULTING WAVE ACTION ALONG THE SOUTHEAST FLORIDA COAST WILL LEAD TO A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION. LOW COASTAL AREAS FROM MIAMI-DADE TO PALM BEACH COUNTIES MAY ALSO EXPERIENCE MINOR FLOODING AS TIDES ARE EXPECTED TO RUN ALMOST A FOOT ABOVE NORMAL AS THE STORM PASSES. THIS WILL ESPECIALLY ENHANCED NEAR THE TIME OF HIGH TIDE WHICH WILL BE 3 AND 5 AM TUESDAY MORNING. $$ BAXTER
1 follow-up statement
000 WHUS42 KMFL 090342 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1142 PM EDT MON SEP 8 2008 FLZ168-172-173-090445- /O.CAN.KMFL.CF.S.0002.000000T0000Z-080910T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1142 PM EDT MON SEP 8 2008 FOR THE LATEST INFORMATION ON RIP CURRENTS, POSSIBLE MINOR BEACH EROSION, OR POSSIBLE MINOR COASTAL FLOODING ASSOCIATED WITH HURRICANE IKES PASSAGE TO THE SOUTH OF THE AREA, PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 8, 2:42 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 8, 2:42 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT MON SEP 8 2008
.DISCUSSION...
CENTER OF HURRICANE IKE HAS EMERGED OFF THE SOUTH CUBA COAST EARLY
THIS AFTERNOON AND CONTINUES TO MOVE WEST. WATER VAPOR IMAGERY
SHOWS A LARGE AREA OF MID-LEVEL DRY AIR AND ASSOCIATED SUBSIDENCE
ACROSS MUCH OF THE FL PENINSULA THANKS TO THE LARGE MID-LEVEL
RIDGE ACROSS NORTH CENTRAL AREAS...BUT THIS IS BEING RAPIDLY
ERODED FROM THE SOUTHEAST BASED ON LATEST LOOPS. SCATTERED SHOWERS
HAVE FORMED ACROSS THE CWA THIS AFTERNOON...AND THE FIRST
SIGNIFICANT OUTER BAND FROM IKE IS MOVING ALMOST DUE WEST ACROSS
THE ATLANTIC COASTAL WATERS.
AS IKE CONTINUES TO MOVE DUE WEST...OUTER BANDS WILL CONTINUE TO
ROTATE WNW ACROSS SOUTH FL...BUT DUE TO MORE WESTWARD PROGRESS OF
THE SYSTEM IT IS A LITTLE UNCERTAIN AS TO HOW MUCH NORTHWARD
PROGRESS SIGNIFICANT BANDS WILL MAKE TONIGHT...BUT NEVERTHELESS
THE INCREASING ESE WIND FLOW THROUGH A DEEP LAYER ON THE NORTHERN
PERIPHERY OF THE SYSTEM WILL BRING A LARGE INFLUX OF MOISTURE AND
SPEED CONVERGENCE ACROSS THE CWA. THIS WILL GENERATE SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THAT WILL MOVE RAPIDLY
WEST ACROSS THE REMAINDER OF SOUTH FL. ANY OF THESE SHOWERS OR
STORMS REGARDLESS OF WHETHER OR NOT THEY ARE IN BANDS MAY BE ABLE
TO MIX DOWN STRONG WIND GUSTS OF 40 TO 50 MPH GIVEN FORECAST
SOUNDINGS SHOWING 40 KNOT WINDS JUST ABOVE THE SURFACE OVERNIGHT.
AMOUNT OF BANDING SHOULD INCREASE ON TUESDAY AS IKE TURNS TO THE
WNW ACROSS THE WEST COAST OF CUBA AND FLOW SHIFTS MORE TO THE
ESE...LEADING TO WHAT WILL LIKELY BE THE WETTEST DAY OF THE
PERIOD. HEAVY RAIN IS LIKELY TONIGHT AND TOMORROW WITHIN ANY
BANDS...HOWEVER DUE TO THEIR FAST MOVING NATURE RAINFALL AMOUNTS
SHOULD BE KEPT IN CHECK. HOWEVER...SEVERAL INCHES OF RAIN MAY FALL
IN SOME AREAS WHERE THE HEAVIEST BANDS SET UP...ALONG WITH
POTENTIAL TRAINING OF BANDS ESPECIALLY LATE TONIGHT AND TOMORROW
IN UNIFORM/DEEP-LAYERED ESE FLOW. SUSTAINED WINDS HAVE BEEN
OBSERVED 20-25 MPH AT MOST EAST COAST SITES AS WELL AS
NAPLES...WITH SOME GUSTS UP TO 35 MPH EVEN IN ABSENCE OF SHOWERS.
WILL LET THE WIND ADVISORY CONTINUE AS A RESULT. WINDS OVERNIGHT
MAY DECREASE SLIGHTLY AND THUS THE DECISION TO EXTEND THE WIND
ADVISORY BEYOND THE CURRENT 2 AM EXPIRATION WILL BE MADE LATER
THIS EVENING ONCE LATEST WIND TRENDS CAN BE DETERMINED. SIMILAR
WINDS ARE EXPECTED TOMORROW ALTHOUGH THERE WILL BE A LITTLE LESS
SUNSHINE AND TURBULENT MIXING OUTSIDE OF SHOWERS.
THERE ALSO IS THE POTENTIAL FOR ISOLATED BRIEF/WEAK TORNADOES
TONIGHT AND TOMORROW...WITH THE THREAT BEING GREATEST FROM THIS
EVENING THROUGH THE DAY ON TUESDAY. THIS IS WHEN IKE MAKES ITS
CLOSEST APPROACH TO THE CWA AND THUS THE WIND FIELDS WILL BE
STRONGEST. MODEL FORECAST SOUNDINGS SHOW 0-3KM SRH RANGING FROM
150-300 M2/S2 ACROSS THE CWA DURING THIS PERIOD DEPENDING ON
WHETHER THE NAM OR GFS FORECAST SOUNDINGS VERIFY. THE THREAT WILL
BE SLIGHTLY HIGHER ACROSS THE SOUTHERN PORTIONS OF THE CWA AND
ALONG BOTH COASTS WHERE LOW-LEVEL FLOW WILL BE STRONGEST.
BY WEDNESDAY THROUGH THURSDAY IKE WILL BE MOVING WNW THROUGH THE
CENTRAL GULF OF MEXICO...LEAVING SOUTH FL IN A DEEP-LAYERED ESE/SE
FLOW IN BETWEEN IT AND LARGE DEEP-LAYERED RIDGE BUILDING OVER THE
WESTERN ATLANTIC. THIS WILL KEEP PLENTY OF MOISTURE AROUND WITH
HIGH PWATS...SO POPS SHOULD REMAIN AT OR ABOVE CLIMO LEVELS. BY
FRIDAY AND SATURDAY BOTH THE GFS AND ECMWF AGREE THE RIDGE WILL
NOSE ACROSS THE FL PENINSULA...LEADING TO SOME REDUCTION OF POPS
AS DRIER AIR AND SUBSIDENCE INCREASE A LITTLE.
&&
.MARINE...
NO CHANGES FROM THE PREVIOUS FORECAST. TROPICAL STORM WATCH
REMAINS FOR THE GULF WATERS AND SCA FOR ALL ZONES. SUSTAINED WINDS
OF 20-25KTS EXPECTED ACROSS NORTHERN ATL. LEG, LAKE OKEECHOBEE,
AND NEARSHORE GULF...WITH AROUND 30KTS EXPECTED ACROSS THE
REMAINDER OF THE WATERS. THESE WINDS SHOULD PERSIST THROUGH
TUESDAY AT LEAST WITH SLOW LESSENING ON WEDNESDAY. SEAS WILL BUILD
TO 8-12FT IN THE ATLANTIC TONIGHT...HIGHEST SOUTH...WITH A 3-5FT
SE SWELL POSSIBLE. GULF SEAS WILL BEGIN TO BUILD ON TUESDAY...AND
ESPECIALLY TUESDAY NIGHT AFTER THE CENTER OF IKE RE-EMERGES IN THE
GULF. A SW SWELL WILL THEN IMPACT THE GULF WATERS WED-FRI AT LEAST
AS THEY ORIGINATE FROM NEAR IKES CENTER AND RADIATE OUTWARD.
&&
.FIRE WEATHER...
NO CONCERNS THIS PERIOD WITH ABUNDANT MOISTURE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 86 80 88 / 50 70 50 60
FORT LAUDERDALE 83 87 81 88 / 60 70 50 60
MIAMI 82 86 80 88 / 60 70 50 60
NAPLES 75 91 77 91 / 40 60 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR FLZ068-FLZ072-FLZ074-
FLZ168-FLZ172-FLZ173-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ630-AMZ650-
AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY FOR AMZ610.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR GMZ656-GMZ657-
GMZ676.
TROPICAL STORM WATCH FOR GMZ656-GMZ657-GMZ676.
&&
PUBLIC/MARINE/FIRE WX...STRASSBERG
AVIATION...BAXTERHazardous weather outlook, Sep 8, 9:23 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 923 AM EDT MON SEP 8 2008 FLZ063-066>075-168-172>174-090000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 923 AM EDT MON SEP 8 2008 ...MONITOR THE LATEST INFORMATION ON HURRICANE IKE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE WILL CONTINUE TO MOVE WEST THROUGH CUBA TODAY INTO TONIGHT. FOR THE LATEST IMPACTS ON SOUTH FLORIDA FROM HURRICANE IKE, PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MIAMI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IMPACTS FROM HURRICANE IKE WILL CONTINUE TO AFFECT SOUTH FLORIDA THROUGH WEDNESDAY...BEFORE CONDITIONS IMPROVE LATE THIS WEEK. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS FOR BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THROUGH THE END OF THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TUESDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:42 AM EDT | Marine Weather Statement | MFL | 16 hr | |
| Sep 8, 3:55 AM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 40 hr |
| Sep 8, 1:42 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 8, 2:36 PM EDT | Special Marine Warning | MFL | 84 min | |
| Sep 8, 3:30 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 8, 3:55 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 65 min |
| Sep 8, 3:57 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 8, 6:07 PM EDT | Special Marine Warning | MFL | 113 min |
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.